MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER; TWO EYE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER; TWO EYE CATHETER
Model Number 120616
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the guide notch on the funnel end of the coude catheter was 90 degrees from the actual curve of the catheter.The patient was able to fully insert the catheter for use; however notes that it was painful during insertion and removal of the catheter.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.A latex intermittent catheter was returned.The catheter was taped to check for tip and curve alignment.The coude indicator was found to be misaligned with the coude tip.The catheter was taped further down to confirm that the misalignment was not due to bend.The curve still appeared to be misaligned.The root cause is "machine error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use".This instruction would help prevent the use of a defective catheter.".

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
TWO EYE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8846600
Report Number1018233-2019-04375
Device Sequence Number2088765
Product Code KOD
UDI-Device Identifier00801741029974
UDI-Public(01)00801741029974
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number120616
Device Catalogue Number120616
Device Lot NumberNGDP2913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1